MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD ULTRA BASE UNIT A2101
Catalog Number A2101
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
This is 1 of 3 reports linked to mfg report numbers 3004608878-2026-00026 and 3004608878-2026-00027: a facility reported that the mayfield ultra base unit (a2101) was part of a cervical stabilization case where the physician stated that the entire system felt like it slipped.The procedure was completed per usual with no injury to the patient, who is recovering as expected.Additionally, there was no surgical delay.
 
Additional Manufacturer Narrative
The mayfield ultra base unit (a2101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the evaluation of the returned unit shows that the shock cushion has moved forward in handle and is impeding the 6in transitional from going into handle.The 6in transitional has worn teeth, the shock cushion and 1/4in pin are worn, and the adjustment wrench has worn threads.Additionally, the unit was purchased in 2019 and has no service record; therefore, it is recommended that the unit receive a preventive maintenance (pm) service.To resolve the issues, the adjustment screw, finishing cap, adjustment wrench, 1/4 pin, 6in transitional, isolator lock pins, shock cushion, labels and roll pin will be replaced with general maintenance and cleaning.Root cause - complaint confirmed via inspection of the unit.The unit has worn teeth on the 6in transitional, the swivel adapter has worn teeth on the swivel sleeve, and it was not able to properly mesh up with the teeth on the transitional.Unit was purchased in 2019 and has no service record; therefore, it is recommended that the unit receive a pm service.The probable root cause is routine wear and lack of proper maintenance.No further corrective action is required beyond the repairs based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD ULTRA BASE UNIT A2101
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24549058
Report Number3004608878-2026-00025
Device Sequence Number9404509
Product Code FWZ
UDI-Device Identifier10381780267997
UDI-Public10381780267997
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA2101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2026
Initial Report FDA Received Date03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD MODIFIED SKULL CLAMP (A1059); MAYFIELD SWIVEL ADAPTOR (A1018)
Patient SexUnknown